Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 175, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 5, 2001, 9:02 AM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 2001, 9:02 AM CDT (14:02 UTC)
- Expired
- Jul 5, 2001, 9:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Montgomery County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 9:10 AM CDT | Thunderstorm Wind 50 E | Dover, TN | Spotter reported trees down across the intersection of Highway 46 and Highway 79. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 051403 SVRBNA TNC125-161-051445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 902 AM CDT THU JUL 5 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CLARKSVILLE STEWART COUNTY IN TENNESSEE * UNTIL 945 AM CDT * AT 902 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHEAST OF DOVER...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLARKSVILLE AT 925 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ JBW LAT...LON 3671 8778 3653 8784 3634 8730 3664 8715
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:50 AM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, Jul 5, 2:50 AM CDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 250 AM CDT THU JUL 5 2001 CURRENT...CLEAR MUGGY NITE W/ TEMPS MAINLY IN 60S. FORECAST...AGREE W/ MRX THAT ANOTHER CONVECTIVE EVENT COULD BE SHAPING UP FOR THIS AFTN AND EVE...AS LONG AS WE REMAIN IN NW FLOW ALOFT AND UNSTABLE AIRMASS LO LEVELS. CONVECTION SHOWING UP ALREADY TO N OVER SRN IN AND SRN IL. THIS WILL MAKE ITS WAY DOWN AS THE FRONT PUSHES SLOWLY S TDA. ANOTHER LINE OF TSRA W/ A FEW CELLS POSSIBLY SEVERE. HI CHC POPS FOR TODAY. HAVE TO KEEP POPS IN EARLY THIS EVE UNTIL FRONT PUSHES THRU. AFTER THIS EVE...HI PRES AND DRIER AIR SPILLS IN. AS FOR TEMPS...HARD TO ARGUE W/ FWC NUMBERS. BNA BB s89/64/88/66 5300 CSV BB 85/60/84/61 5300 .BNA...NONE. MAG
In the hours before
Special weather statement, Jul 5, 5:30 AM CDT, 3 hours 32 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-061030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU JUL 5 2001 MIDDLE TENNESSEE WILL HAVE ANOTHER SHOT AT THUNDERSTORMS TODAY...AND POSSIBLY THIS EVENING. A WEAK COOL FRONT CONTINUES TO DROP SOUTH OUT OF SOUTHERN ILLINOIS AND INDIANA. AHEAD OF THIS FRONT...MOISTURE WILL BE PLENTIFUL IN THE LOW LEVELS. ALSO...DRY AIR MOVING IN ALOFT...AND AFTERNOON HEATING WILL ALLOW FOR INCREASING INSTABILITY THROUGHOUT THE DAY. THE COMBINATION OF LOW LEVEL MOISTURE...INSTABILITY...AND THE APPROACHING FRONT...WILL PROVIDE THE NECESSARY INGREDIENTS FOR SCATTERED THUNDERSTORM DEVELOPMENT. THE THUNDERSTORMS ARE EXPECTED TO OCCUR MAINLY DURING THE AFTERNOON HOURS. THE CHANCE FOR SEVERE WEATHER IS MINIMAL...HOWEVER...DAMAGING WINDS AND SOME HAIL ARE POSSIBLE IN THE STRONGER STORMS. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING. DICKSON 15
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:15 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 45 min |
| Jul 5, 9:21 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 39 min |
| Jul 5, 9:21 AM CDT | Severe Thunderstorm Warning | OHX | Houston | 39 min |
| Jul 5, 9:45 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 30 min |
| Jul 5, 9:52 AM CDT | Tornado Warning | OHX | Davidson, Sumner | 23 min |
| Jul 5, 9:59 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 46 min |
| Jul 5, 9:59 AM CDT | Severe Thunderstorm Warning | OHX | Houston | 46 min |
| Jul 5, 10:01 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 29 min |
| Jul 5, 10:09 AM CDT | Tornado Warning | OHX | Wilson | 21 min |
| Jul 5, 10:16 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Williamson | 44 min |
| Jul 5, 10:24 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
| Jul 5, 10:29 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 31 min |
| Jul 5, 10:43 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 47 min |
| Jul 5, 10:47 AM CDT | Tornado Warning | OHX | Hickman, Maury, Williamson | 23 min |
| Jul 5, 10:51 AM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 24 min |
| Jul 5, 11:06 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 39 min |
| Jul 5, 11:13 AM CDT | Severe Thunderstorm Warning | OHX | Marshall | 27 min |
| Jul 5, 11:20 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Perry, Wayne | 40 min |
| Jul 5, 11:25 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 20 min |
| Jul 5, 11:29 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln | 16 min |
| Jul 5, 11:45 AM CDT | Severe Thunderstorm Warning | OHX | Giles | 15 min |
| Jul 5, 11:54 AM CDT | Tornado Warning | OHX | Lincoln | 36 min |
| Jul 5, 12:00 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
| Jul 5, 12:02 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 23 min |
| Jul 5, 12:09 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 21 min |
| Jul 5, 12:16 PM CDT | Flash Flood Warning | OHX | Wayne | 3 hr |
| Jul 5, 12:30 PM CDT | Flash Flood Warning | OHX | Giles | 3 hr |
| Jul 5, 3:00 PM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jul 5, 3:38 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 42 min |
| Jul 5, 4:05 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 40 min |
| Jul 5, 4:20 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 40 min |
| Jul 5, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston | 40 min |
| Jul 5, 6:06 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.